MAUDE Adverse Event Report: ETHICON INC. GUT CHR UD 27IN 3-0 S/A SH; SUTURE, ABSORBABLE, NATURAL

ETHICON INC. GUT CHR UD 27IN 3-0 S/A SH; SUTURE, ABSORBABLE, NATURAL
Model Number G122H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Device not returned.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information was requested, and the following was obtained: quantity of products involved during a single procedure? 2 sutures.How many devices were observed with suture breakage? not counting the 12 or 13 sutures returned, most of the opened sutures.How many devices with poppin off the suture? about 10.Details about the needle.Per dr.(b)(6) the needle was excessively fragile and would bend more than normal.When opened the sutures seemed dry.Was needle breakage visible? how many devices? yes it was very visible.Do not have an exact amount.Was the procedure completed successfully? how? yes procedures were completed, using either a 4.0 rb suture or a look 3.0 chromic suture.All remaining unused devices have been returned.The single complaint was reported with multiple events.There are no additional details regarding the additional events.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.How many devices that sutures breakage issue in this single procedure? how many sutures that had needle pull off issue in this single procedure? it was reported that ¿the needle isn¿t good, needle is frail and bendy¿, please clarify whether the needle broke during the procedure? were these issues occurred during multiple procedure or in a single procedure? if yes, specify the number of procedures involved along with the following information: the deficiency noted with each device before use on the patient or during use on the patient.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Events reported via: 2210968-2021-08751.
 
Event or Problem Description
It was reported that a patient underwent a rhytidectomy procedure in 2021 and suture was used.During the procedure, the suture broke.Another like device was used to complete the procedure.There were no patient consequences reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 10/12/2021 this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information: d9, h3, h6 h6 component code: g07002 no device problem found.Additional h3 investigation summary h3 investigation summary: an opened box with fifteen packets of product code g122h was returned for analysis with the packaging closed.Upon initial inspection, of the samples, no external damages were observed on the eighteen packets.In order to evaluate the conditions of the returned samples, thirteen packets were opened, and no defects were detected.The swage and attachment area was noted to be as expected.The sutures were dispensed without problems and examined along the strand to detect any issue related to damaged or breakage suture and no defects were observed during evaluation.A functional test was performed, and the tensile strength result was above the minimum requirements.As part of our quality process, the manufacturing records of this lot-serial number were reviewed, and the manufacturing standards were met prior to the release of this batch.As part of quality process, all devices are manufactured, inspected, and released to approved specifications.There may have been other circumstances or issues that occurred during the use of the device that we were unable to duplicate during our laboratory analysis.

Brand Name
GUT CHR UD 27IN 3-0 S/A SH
Common Device Name
SUTURE, ABSORBABLE, NATURAL
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
MDR Report Key12514091
Report Number2210968-2021-08752
Device Sequence Number11739443
Product Code GAL
UDI-Device Identifier10705031037441
UDI-Public10705031037441
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2026
Device Model NumberG122H
Device Catalogue NumberG122H
Device Lot NumberRHMABP
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/15/2021
Initial Date Received by Manufacturer 08/25/2021
Supplement Date Received by Manufacturer09/15/2021
Initial Report FDA Received Date09/22/2021
Supplement Report FDA Received Date10/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1